





Trafficking in Persons Faculty Development III

CEELI Institute - Federal Judicial Center Prague, Czech Republic May 29 - June 1, 2023

This workshop is the third (and final) faculty development program before the pilot workshop for district and sessions court judges. Our objectives are to review, refine, and finalize the curriculum.

Each participant will:

- Present the learning objectives for their session
- Review presentation and facilitation skills
- Teach a 45-minute segment of their workshop session, including giving instructions for a learning activity
- Receive feedback from and offer feedback to colleagues
- Refine PowerPoint slides and other visuals
- Finalize reading materials and handouts
- Create a "To Do" list of tasks to complete before the pilot workshop

Please note, the pilot workshop will be held in autumn 2023.

Monday, May 29, 2023

9:30 a.m.	Opening Remarks
	Marek Svoboda, Director of Programs, CEELI Institute Hon. A.P. Sahi, Director, National Judicial Academy of India
9:45 a.m.	Program Overview
	Maria Ladrón de Guevara, Program Manager, CEELI Institute Mira Gur-Arie, Director, International Office, Federal Judicial Center

10:00 a.m.	Activity: What, Why, and How? The process of preparing for a workshop involves multiple phases and it is easy to lose sight of the workshop's substantive goals. During this session, we will return to basics and revisit the learning objectives for each workshop session. What are the essential knowledge, skills, and qualities judges need to preside over human trafficking cases?
	Each participant will have 15 minutes to restate their session's learning objectives and explain how they will be addressed and get feedback from the group. Participants will then have 30 minutes to adjust their presentations as needed. This is an important opportunity to reflect upon the substantive goals for the entire program.
	Hon. Timothy Burgess, District Judge, U.S. District Court for the District of Alaska Mira Gur-Arie
11:15 a.m.	Break
11:30 a.m.	What, Why and How? (continued)
12:45 p.m.	Lunch
1:45 p.m.	Presentation and Facilitation Skills: A Review Great teachers, like great judges, are not born. They are made. One of the most significant obstacles to effective teaching is confidence. During this session we will discuss 5 tips for preparing and delivering effective presentations.
	Cristobal Diaz, Assistant Director, International Programs, Bolch Judicial Institute, Duke Law School
2:00 p.m.	Instructions for Afternoon Session: Time to Teach Each participant will have 45 minutes to present a segment of their workshop session, followed by 15 minutes of feedback from colleagues.
	 Please select a segment you think would benefit from practice and feedback e.g., opening statement, interactive components, challenging or complex portions of the material.
	2. This segment should include practice delivering directions for the learning activity.
	Participants will have 30 minutes to prepare.
	Maria Ladrón de Guevara
2:30 p.m.	Break
2:45 p.m.	Time to Teach: Workshop Session 1
	Facilitated by all faculty
3:45 p.m.	Time to Teach: Workshop Session 2

4:45 p.m.Time to Reflect: What Worked/What Worked Less Well?
Looking at the two presentations, what strategies and tools worked well? Did these
sessions further the objectives for the entire workshop?

Mira Gur-Arie

5:00 p.m. Day Concludes

Tuesday, May 30, 2023

9:30 a.m.	Time to Teach: Workshop Session 3 - 4
11:30 a.m.	Break
11:45 a.m.	Time to Teach: Workshop Session 5
12:45 p.m.	Lunch
1:45 p.m.	Time to Teach: Workshop Sessions 6 – 7
3:45 p.m.	Break
4:00 p.m.	Time to Teach: Workshop Session 8
5:00 p.m.	Program Day Concludes
6:00 p.m.	Dinner at Villa Grébovka

Wednesday, May 31, 2023

9:30 a.m.	Time to Reflect: What Worked Well? What Worked Less Well? Looking at the six presentations, what strategies and tools worked well? Did these sessions further the objectives for the entire workshop?
	Hon. Timothy Burgess Mira Gur-Arie
9:45 a.m.	Take Another Look: Revising PowerPoint Presentations The use of tools such as PowerPoint and Mentimeter can help you reach learning objectives and facilitate learning activities but can also detract from effective content delivery if used improperly. During this session, we will review the best ways to use certain technology to enhance the learning experience of your audience.

Celine Calpo, Program Specialist, Federal Judicial Center

10:30 a.m.	Activity: Program Materials Faculty will not be able to address all of the issues relevant to their topic in their workshop session. Additional information can be transferred through supplemental readings and handouts prepared specifically for the program such as topic outlines and checklists. We will spend 15 minutes discussing the types of handouts that can be used to supplement your workshop session. You will then have 30 minutes to develop either a checklist or topic outline for your session. We will spend the remaining 30 minutes of the session reviewing these draft handouts. <i>Hon. Timothy Burgess</i> <i>Mira Gur-Arie</i>
11:45 a.m.	Break
12:00 p.m.	Learning Activities: Managing Logistics The process of developing a learning activity can be all consuming. Sometimes we forget to think through the mechanics of executing the activity. For example, if you want to have a small group activity, have you decided how to divide the larger group? Is there sufficient time to move groups into different rooms? If you want to use Mentimeter, did you ask participants to bring their cell phones? Did you leave sufficient time to provide instructions on how to access Mentimeter?
	We will briefly discuss these logistics and brainstorm both problems and possible solutions. <i>Cristobal Diaz</i>
12:15 p.m.	Final Modifications, Preparation, Planning We will discuss modifications participants plan to make to their sessions such as revising learning objectives, streamlining content, or creating a new fact pattern. Each participant will create a "To Do" list of tasks (with group-determined deadlines) to structure their preparation for the pilot workshop. One working group member will assume responsibility for checking in with colleagues and facilitating coordination of topic content.
	activities during the workshop.
	Mira Gur-Arie
1:15 p.m.	Lunch
2:15 p.m.	Individual Consultations Faculty will meet individually with each working group member to discuss their workshop session including objectives, content, PPTs, and learning activities to ensure that each team member is confident in and comfortable with their preparation.

Consultations will be done in rotations. Half the group will meet with faculty advisors during hour one while the other half will work with Celine on PPT revisions. The groups will swap for hour two.

- 4:45 p.m. Closing Remarks
- 5:00 p.m. Program Day Concludes

Thursday, June 1, 2023

9:30 a.m.Office Hours
Faculty will be available this morning to help fine-tune presentations, handouts, and
any other aspects of individual or collective curriculum design elements. This is your
last opportunity to meet with faculty in-person before the implementation of the pilot
workshop so use this time wisely!12:00 p.m.Lunch1:00 p.m.Court Visit
Thursday afternoon will be dedicated time for the participants to visit Czech Courts and
meet with their colleagues from the Czech Republic. Buses will depart the Villa
Grébovka after lunch and return by 4 p.m.

5:00 p.m. Program Concludes